MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING
Model Number F5QF005CT
Medical Device Problem Codes Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a webster catheter and a knotted catheter issue occurred.Right ventricle catheter was knotted in the vessel.It was too soft although it was a new catheter.Physician changed the catheter.The new one was better.No patient consequence was reported.There was difficulty experienced while maneuvering the catheter.There was no detachment of any component.The loop/tip became unknotted.The issue did not result in exposure of any internal catheter components or sharp edges.The knotted catheter issue was assessed as a mdr reportable malfunction.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).During an internal review on 26-aug-2021, noted a correction to the initial as the physician information was not included.Therefore, added this information to e.Initial reporter.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 29-aug-2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a webster catheter.Right ventricle catheter was knotted in the vessel.It was too soft although it was a new catheter.Physician changed the catheter.The new one was better.No patient consequence was reported.There was difficulty experienced while maneuvering the catheter.There was no detachment of any component.The loop/tip became unknotted.The issue did not result in exposure of any internal catheter components or sharp edges.Device evaluation was completed on 01-oct-2021.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that a bent in the shaft was observed on the webster catheter.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device 30589790m number, and no internal action related to the complaint was found during the review.It should be noted that product failure is multifactorial.The instructions for use contain the following the sterile packaging and catheter should be inspected prior to use.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 30-sep-2021, added the ¿h6.Medical device problem code" of ¿appropriate term/code not available (a27)¿ to represent that it was customer preference related for the issue that it was reported that it was too soft.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) initially the device evaluation was completed on (b)(6)-2021 and was submitted under 3500a follow-up #3.During an internal review on (b)(6)-2021, a correction to the device evaluation was noted.Below is the correction device evaluation: the product was returned to biosense webster for evaluation.Bwi conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that a bent in the shaft was observed on the webster catheter.A manufacturing record evaluation was performed for the finished device 30589790m number, and no internal action related to the complaint was found during the review.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The issue is not related to the manufacturing process, as all devices are manufactured, inspected, and released to approved specifications.The instructions for use contain the following: ¿the sterile packaging and catheter should be inspected prior to use¿.The root cause of the product failure can be multifactorial.Based upon the event description, the device got knotted in the vessel.It is likely that the bent occurred during the manipulation to unknot the catheter and to remove it from the vessel.

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12375986
Report Number2029046-2021-01412
Device Sequence Number11064477
Product Code DRF
UDI-Device Identifier10846835007305
UDI-Public10846835007305
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberF5QF005CT
Device Catalogue NumberF5QF005CT
Device Lot Number30589790M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer08/26/2021
08/29/2021
09/30/2021
10/28/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date08/27/2021
08/31/2021
10/26/2021
10/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER.; UNKNOWN BRAND CATHETER